Alert archive / Nebraska / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 25, 2020, 6:00 AM CDT for 4 counties in Nebraska. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2020, 6:00 AM CDT (11:00 UTC)
- Expired
- May 25, 2020, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, NE, Buffalo County, NE, Hall County, NE, Kearney County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:00 AM CDT | FLASH FLOOD | 1 Nne Kenesaw, NE | NUMEROUS ROADS ARE IMPASSIBLE IN NORTHWEST ADAMS COUNTY. THIS INCLUDES 94TH ROAD, CONSTITUTION AVE, HOLSTEIN AVE, WANDA AVE. FIRE CHIEF EXPECTS WATER OVER THE ROAD AT OVERLAND AND 42ST SOON. ALONG THE DENMAN HIGHWAY NEAR THE ADAMS/HALL COUNTY LINE THERE WAS WA |
| May 25, 6:00 AM CDT | FLASH FLOOD | 3 Nw Prosser, NE | ROADS CREWS AND LAW ENFORCEMENT CANNOT EVEN GET TO THE ROADS TO ASSESS THE DAMAGE. ROADS IMPASSIBLE IN SOUTHWEST HALL COUNTY. |
| May 25, 7:00 AM CDT | HEAVY RAIN 3.67 | 1 Se Kenesaw, NE | COCORAHS STATION ADAM034 KENESAW 0.8 SE. |
| May 25, 7:00 AM CDT | HEAVY RAIN 3.72 | 2 W Kenesaw, NE | COCORAHS STATION ADAM015 KENESAW 2.4 W. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
093
WGUS53 KGID 251100
FFWGID
NEC001-019-079-099-251700-
/O.NEW.KGID.FF.W.0003.200525T1100Z-200525T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
600 AM CDT Mon May 25 2020
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Northwestern Adams County in south central Nebraska...
Northeastern Kearney County in south central Nebraska...
Southeastern Buffalo County in south central Nebraska...
Southwestern Hall County in south central Nebraska...
* Until noon CDT Monday.
* At 556 AM CDT, emergency management and law enforcement reported
that heavy rain has caused flash flooding to occur across the
warned area. Radar estimates of 2 to 5 inches of rain fell across
the whole area with up to 7 to 8 inches of rain falling in the
hardest hit areas. Flash flooding is already occurring. Numerous
roads are impassible and a residence has been impacted near
Kenesaw. Off and on light rain is expected to persist through the
morning hours.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Gibbon, Shelton, Kenesaw, Heartwell and Prosser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 4085 9864 4070 9850 4058 9854 4056 9883
4082 9888
FLASH FLOOD...OBSERVED
$$
Billings Wright1 follow-up statement
271
WGUS73 KGID 251700
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
1200 PM CDT Mon May 25 2020
NEC001-019-079-099-251709-
/O.EXP.KGID.FF.W.0003.000000T0000Z-200525T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adams NE-Kearney NE-Buffalo NE-Hall NE-
1200 PM CDT Mon May 25 2020
...THE FLASH FLOOD WARNING FOR NORTHWESTERN ADAMS...NORTHEASTERN
KEARNEY...SOUTHEASTERN BUFFALO AND SOUTHWESTERN HALL COUNTIES WILL
EXPIRE AT NOON CDT MONDAY...
The heavy rain has ended. Flooding is no longer life threatening,
but many roads are still closed or impassible. An areal flood
warning is still in effect for this area. Please continue to heed
any remaining road closures.
LAT...LON 4085 9864 4070 9850 4058 9854 4056 9883
4082 9888
$$
MangelsWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 25, 4:42 AM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 25, 4:42 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
442 AM CDT Mon May 25 2020
.SHORT TERM...(Today and tonight)
Issued at 442 AM CDT Mon May 25 2020
A lot of rain has fallen over the last few days and while there
are plenty of areas that needed it, it has also caused quite a bit
of flash flooding/potential for flooding. A flash flood watch
remains in effect through this evening, though if rainfall ends
earlier than expected the watch could be cancelled early. The
good news is that the deluge will finally come to end later
today...expecting any additional rainfall amounts to be less than
half an inch. However, today is not expected to be a "nice" day by
any means...overcast skies, breezy northerly winds, and below
normal highs in the lower 60s. Widespread showers are also still
expected throughout the morning hours as the MCS and the synoptic
front continue to slowly push further southeast. This shift will
help to gradually end the rain from NW to SE late this afternoon
and through the evening...though areas furthest south and east
will still hold on to some "weak" slight chances through the
overnight hours, but these are fairly low confidence PoPs.
Instability has also greatly diminished overnight and has
therefore limited any remaining thunderstorm potential.
.LONG TERM...(Tuesday through Sunday)
Issued at 442 AM CDT Mon May 25 2020
Things begin to turn around on Tuesday as temperatures start to
rebound back towards normal with highs in the low to mid 70s, and
a few more glimpses of sunshine, though plenty of clouds still
linger. Finally the pattern aloft will begin to change as a
cutoff low is formed over the Southern Plains on Tuesday, causing
a split into two streams aloft...with the Central Plains sitting
in the middle. With a cutoff low also off the Pacific coast, a
blocking pattern emerges as a strong ridge builds over the
southwest CONUS. Once the Pacific low begins to move up the coast,
the SW ridge will begin to nudge its way eastward which will help
to keep us dry for the remainder of the period...with the
exception of a minor chance for showers across southeast portions
of the area Wednesday afternoon from a quick little short wave
trof. The broad ridging will also help to push highs to slightly
above average over the weekend and into early next week.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Tuesday)
Issued at 1253 AM CDT Mon May 25 2020
Another rainy and stormy night is on the books with a lot of
convection across the area. Instability is rapidly decreasing
though, and so the threat for thunder should diminish over the
next several hours. Cigs are expected to remain MVFR/IFR
throughout the day though as widespread showers are expected to
continue through at least early afternoon and begin tapering off
west to east as we head into the evening hours.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through this evening for NEZ039>041-046>049-
060>064-072>077-082>087.
KS...Flash Flood Watch through this evening for KSZ005>007-017>019.
&&
SHORT TERM...Shawkey
LONG TERM...Shawkey
AVIATION...ShawkeyHazardous weather outlook, May 25, 5:32 AM CDT, 28 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 532 AM CDT Mon May 25 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 532 AM CDT Mon May 25 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Today and Tonight. Widespread showers and thunderstorms are expected to gradually come to an end later today. A Flash Flood Watch remains in effect for the entire outlook area through this evening. In addition, various Flood Warnings remain in effect throughout the area due to heavy rainfall last night and this morning. Refer to the individual flood products for more details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outside of any lingering flood concerns over the next couple days, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed the rest of tonight, though any reports of impactful flooding would be greatly appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Local storm report, May 25, 1:39 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
139 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0134 AM FLASH FLOOD 1 NW KENESAW 40.62N 98.67W
05/25/2020 ADAMS NE EMERGENCY MNGR
RESIDENCE IS FLOODED AND OCCUPANTS ARE
TRAPPED IN THEIR HOME.
&&
JMBWLocal storm report, May 25, 1:41 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
141 AM CDT MON MAY 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLOOD 3 N KENESAW 40.66N 98.66W
05/25/2020 ADAMS NE EMERGENCY MNGR
KENESAW FIRE CHIEF REPORTS NUMEROUS ROADS IN
NW ADAMS COUNTY ARE COVERED IN WATER.
&&
JMBWThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:35 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 25 min |
| May 24, 7:45 PM CDT | Special Weather Statement | GID | Nuckolls | 45 min |
| May 24, 8:00 PM CDT | Special Weather Statement | GID | Nuckolls | 30 min |
| May 24, 11:57 PM CDT | Areal Flood Warning | GID | Adams, Buffalo, Franklin, Hall, Harlan, Kearney and 1 more | 12 hr |
| May 25, 12:07 AM CDT | Flash Flood Warning | GID | Adams, Buffalo, Hall, Kearney | 6 hr |
| May 25, 1:18 AM CDT | Areal Flood Warning | GID | Adams | 11 hr |
| May 25, 2:31 AM CDT | Areal Flood Warning | GID | Hall, Hamilton, Howard, Merrick | 12 hr |
| May 25, 6:13 AM CDT | River Flood Warning | GID | Hall | 3 hr |
| May 25, 11:59 AM CDT | Areal Flood Warning | GID | Adams, Buffalo, Hall, Kearney | 28 hr |
Nearby
Flash Flood Warnings in Nebraska, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.